MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED STD STEM SIZE 1; HIP STEM CEMENTLESS

MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED STD STEM SIZE 1; HIP STEM CEMENTLESS
Model Number 01.18.131
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 10/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Revision for hip pain, at 9 years and 1 month post primary the stem was revised successfully.
 
Additional Manufacturer Narrative
Batch review performed on 13 october 2022: lot 130587: (b)(4) items manufactured and released on 12-apr-2013.Expiration date: 2018-02-28.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event in the period of review.Clinical evaluation performed by medical affairs department revision 9 years and 1 month after the index surgery in a 74 year old patient.In the radiographic image provided, radiolucent lines and signs of stress shielding are visible.Additionally, the stem appears in pronounced varus position with evident long term signs of proximal mobilazation.We cannot tell if this is the result of post-surgery migration or the surgeon's choice: in the latter case, no explanation for this decision was supplied.The implant was revised successfully with a sms stem.Aseptic loosening is a possible literature described adverse event after primary cementless hip arthroplasties and causes are often unknown.The reason of this failure cannot be determined.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager during the analysis it is visible that almost proximal half of the stem body is covered with ha coating.This in unexpectable after two years of implatation, meaning that the stem was not correctly osteointegrated with patient bone.Some signs and scratches are present on the neck area probably due to revision surgery.The femoral head is connected with the stem taper.It is not possible to determine the root cause of the uncorrect stem osteointegration.

Brand Name
STEM: AMISTEM H HA COATED STD STEM SIZE 1
Common Device Name
HIP STEM CEMENTLESS
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key15679265
Report Number3005180920-2022-00803
Device Sequence Number20311178
Product Code LZO
UDI-Device Identifier07630030804076
UDI-Public07630030804076
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model Number01.18.131
Device Catalogue Number01.18.131
Device Lot Number130587
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date10/27/2022
Supplement Report FDA Received Date01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale